Alert archive / Mississippi / Tornado Warnings in 2022

Tornado Warning 25, NWS New Orleans, LA

June 10, 2022Walthall County, Mississippi

NWS New Orleans, LA issued this tornado warning at Jun 10, 2022, 1:49 PM CDT for Walthall County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2022, 1:49 PM CDT (18:49 UTC)
Expired
Jun 10, 2022, 2:10 PM CDT
In force
21 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Walthall County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 8:49 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1772 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WFUS54 KLIX 101849
TORLIX
MSC147-101930-
/O.NEW.KLIX.TO.W.0025.220610T1849Z-220610T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
149 PM CDT Fri Jun 10 2022

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Southeastern Walthall County in southern Mississippi...

* Until 230 PM CDT.
    
* At 149 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Dexter, or near Kokomo, moving southeast at 30
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Walthall County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3117 9000 3113 9000 3113 8994 3107 8992
      3107 8984 3101 8984 3100 9005 3107 9012
      3119 9006
TIME...MOT...LOC 1849Z 294DEG 27KT 3110 9002 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KLG
2 follow-up statements
587 
WWUS54 KLIX 101857
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
157 PM CDT Fri Jun 10 2022

MSC147-101930-
/O.CON.KLIX.TO.W.0025.000000T0000Z-220610T1930Z/
Walthall MS-
157 PM CDT Fri Jun 10 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
SOUTHEASTERN WALTHALL COUNTY...
    
At 156 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Dexter, or 8 miles south of Kokomo, moving southeast
at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Dexter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3113 9002 3113 8994 3107 8992 3107 8984
      3101 8984 3101 8989 3102 8999 3106 9005
TIME...MOT...LOC 1856Z 294DEG 27KT 3108 8996 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KLG
319 
WWUS54 KLIX 101910
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
210 PM CDT Fri Jun 10 2022

MSC147-101919-
/O.CAN.KLIX.TO.W.0025.000000T0000Z-220610T1930Z/
Walthall MS-
210 PM CDT Fri Jun 10 2022

...THE TORNADO WARNING FOR SOUTHEASTERN WALTHALL COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southern Mississippi.

LAT...LON 3113 9002 3113 8994 3107 8992 3107 8984
      3101 8984 3101 8989 3102 8999 3106 9005
TIME...MOT...LOC 1907Z 294DEG 27KT 3104 8986 

$$

KLG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 10, 12:35 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 10, 12:35 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
1235 PM CDT Fri Jun 10 2022

...18z Aviation Update...

.AVIATION...

Convection is impacting several terminals this afternoon.
Respectively added MVFR with some brief reductions to IFR
expected. TEMPOs were used for the next potential batch of
convection later on this afternoon and early evening. Short fused
tempos may be possible again after 00z for the western terminals
based on the more recent guidance, but at this juncture until more
confident...left dry. Some patchy fog possible tonight in the fog
favored areas, especially if skies clear. Otherwise, VFR
conditions after sunrise on Saturday for most locations.

&&

.PREV DISCUSSION... /issued 1102 AM CDT Fri Jun 10 2022/

..MORNING UPDATE...

A bit busy across the nearshore waters and portions of the New
Orleans metro (especially eastern portions). Diurnally driven
convection developed over the waters overnight. This allowed for
several boundaries to develop and move onshore allowing for more
convective development to take place across the land based zones
of SE LA this morning. The flow is mostly parallel to these
mesoscale boundaries and has allowed for multiple storms to
develop (back build). This activity has a PWAT of nearly 2.0" (as
seen on the LIX 12z RAOB) to work with, which is allowing for some
efficient rainfall rates. In fact, with the back building and
heavy rates, some hydro concerns have developed generally over
portions of Orleans and St Bernard Parishes.

Scattered convection will remain possible across the region as 1)
an H5 impulse continues to move southward (more on that later) and
2) plenty of instability with steepening mid-level lapse rates.
Looking up stream a MCS has developed and is surging southward
toward our area from the ArkLaTx/ArkLaMiss region in association
with the aforementioned mid level impulse within the NW upper flow.
Parameters support mostly a strong damaging wind threat, but with
the steeper mid level lapse rates, some small hail cannot be
ruled out. Timing of the MCS looks to have sped up just a bit with
the leading edge of the complex arriving into our SW MS Counties
around or just after the noon hour. Updates to POPs and QPF are
already sent.

PREV DISCUSSION... /issued 347 AM CDT Fri Jun 10 2022/

SHORT TERM (Today through this Weekend)...
Upper level analysis still shows a ridge centered around Arizona and
and a broad trough over the eastern third of the country thats now
east of the Appalachian Mountains. That trough has eroded the
eastern side of the ridge aloft that's kept the CWA dry. A weak
frontal boundary that moved into the local area yesterday from the
trough has stalled. It will be the focus for sporadic showers and
storms this morning. The bigger concern for weather impacts will be
later in the day. An MCS, already very obvious on GOES-16 in
Oklahoma. There's a strong consensus amongst CAMs that the MCS will
track across southern AR into northern LA/MS before reaching
southeast LA and southern MS this afternoon(right at peak heating!).
Looking at model soundings, its pretty much what you would expect
for summer with extremely high CAPE values and DCAPE well over
1000j/kg. Surface dewpoint depression is really high too. That combo
of an MCS moving into an extremely unstable environment could set
the stage for a fairly extensive damaging wind event across the CWA.
SPC has a Slight to Enhanced Risk for severe weather and couldn't be
in more agreement with them on the risk level and placement of it.
The biggest question mark is exactly where it will track.

The ridge mentioned above will still be over the Desert Southwest
Saturday and already expanding back east across the northern Gulf
Coast as the trough shifts east. This may be enough to start
moderating temps but likely not enough to stunt convection. So still
looking at afternoon POPs. Sunday, however, the center of the ridge
looks to slide east to around northern LA/southern AR. That position
will more likely drop convection to a minimum. We'll likely also be
watching for heat advisory conditions as heat indices move well into
the 100's.

MEFFER

LONG TERM (Next week)...
The upper level ridge centered just north of the CWA Sunday will
slowly track towards the Appalachian Mountains by mid week. This
should keep highs in the low to mid 90s and little to any chance for
rainfall. Its not until the later half of the week that a northern
stream trough starts to break down this ridge and convection
returns.

MEFFER

Marine...
There is currently a stalled frontal boundary draped from west to
east across Lake Pontchartrain and Chandeleur Sound. Those areas
north of the front will continue to see offshore winds until it
dissipates later today. Otherwise, not much change in the forecast
from day to day as a surface ridge centered east of the area expands
westward across the Gulf of Mexico. This will result in local winds
maintaining southwest to west direction. Speeds will vary from 5-10
knots to 10-15 knots overnight, typical of summertime pattern. There
could be occasional nocturnal winds reach exercise caution speeds.

MEFFER

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  91  73  94 /  20  50  20  20
BTR  73  93  75  95 /  20  40  10  20
ASD  73  93  75  95 /  20  50  20  20
MSY  76  92  79  94 /  20  40  20  20
GPT  74  92  76  93 /  20  50  30  30
PQL  72  91  75  92 /  30  60  40  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

Aviation/Update...Frye

In the hours before

Local storm report, Jun 10, 12:44 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1244 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     MARINE TSTM WIND 12 SSE GULFPORT         30.23N 88.98W
06/10/2022  M47 MPH          GMZ532             MS   MESONET

            WINDS CONTINUE TO GUST TO 40 TO 50 MPH
            ACROSS MISSISSIPPI SOUND. SHIP ISLAND
            RECORDED A GUST OF 47 MPH.

&&

CAB
Local storm report, Jun 10, 12:45 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1245 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     FLASH FLOOD      1 N HARAHAN             29.95N 90.20W
06/10/2022                   JEFFERSON          LA   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&

CAB
Special weather statement, Jun 10, 12:49 PM CDT, 1 hour before
Special Weather Statement
National Weather Service New Orleans LA
1249 PM CDT Fri Jun 10 2022

LAZ039-071-079-081-101815-
Washington LA-Central Tangipahoa LA-Northern St. Tammany LA-
Northern Tangipahoa LA-
1249 PM CDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of northwestern St.
Tammany, central Tangipahoa and southwestern Washington Parishes
through 115 PM CDT...

At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Independence, or near Amite, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Amite, Amite City, Independence, Roseland, Folsom, Wilmer and
Tickfaw.

This includes Interstate 55 in Louisiana between mile markers 36 and
51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3057 9017 3057 9057 3078 9057 3086 9019
TIME...MOT...LOC 1749Z 255DEG 20KT 3068 9052

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, Jun 10, 12:51 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1251 PM CDT Fri Jun 10 2022

LAZ058-082-084-101830-
Lower Tangipahoa LA-Southern Livingston LA-St. John The Baptist LA-
1251 PM CDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of northeastern St.
John The Baptist, southeastern Livingston and southwestern Tangipahoa
Parishes through 130 PM CDT...

At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Springfield, or 14 miles southwest of Hammond, moving
east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ponchatoula, Springfield and Killian.

This includes Interstate 55 in Louisiana between mile markers 11 and
14, and between mile markers 16 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3045 9032 3036 9031 3022 9042 3022 9044
      3029 9040 3030 9043 3032 9043 3034 9049
      3030 9056 3026 9059 3023 9058 3023 9066
      3040 9065
TIME...MOT...LOC 1750Z 267DEG 25KT 3032 9056

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KLG
Local storm report, Jun 10, 1:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
108 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     FLASH FLOOD      4 NNE NEW ORLEANS       30.03N 90.06W
06/10/2022                   ORLEANS            LA   PUBLIC

            REPORT OF LAKESHORE DR NEAR ELYSIAN FIELDS
            CLOSED WITH THE UNDERPASS AT SEABROOK BRIDGE
            FLOODED AND CARS STALLED.

&&

LNN
Special weather statement, Jun 10, 1:33 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
133 PM CDT Fri Jun 10 2022

LAZ035>037-039-047-048-071-079-081-083-MSZ070-077-101930-
Washington LA-Central Tangipahoa LA-Northern Livingston LA-
Northern St. Tammany LA-St. Helena LA-Northern Tangipahoa LA-
East Feliciana LA-West Baton Rouge LA-East Baton Rouge LA-
West Feliciana LA-Pike MS-Pearl River MS-
133 PM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of eastern West
Feliciana, northern West Baton Rouge, St. Helena, northwestern St.
Tammany, north central Livingston, East Feliciana, northern
Tangipahoa, northern East Baton Rouge, Washington Parishes in
southeastern Louisiana and west central Pearl River Counties through
230 PM CDT...

At 132 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kentwood to near Clinton. Movement was
southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Zachary, Bogalusa, Franklinton, Jackson, St. Francisville, Clinton,
Greensburg, Amite, Amite City, Kentwood, Independence, Varnado,
Roseland, Slaughter, Folsom, Wilson, Sun, Osyka, Norwood and
Montpelier.

This includes Interstate 55 in Louisiana between mile markers 39 and
66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southern Mississippi.

&&

LAT...LON 3100 8983 3060 8964 3061 9130 3100 9152
TIME...MOT...LOC 1832Z 329DEG 25KT 3096 9051 3084 9111

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KLG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:49 AM CDTSpecial Weather StatementLIXHarrison41 min
Jun 10, 11:23 AM CDTSevere Thunderstorm WarningLIXHancock, Pearl River26 min
Jun 10, 11:47 AM CDTSpecial Weather StatementLIXHancock28 min
Jun 10, 12:11 PM CDTSpecial Weather StatementLIXAmite, Wilkinson64 min
Jun 10, 12:32 PM CDTSpecial Weather StatementLIXPike, Walthall73 min
Jun 10, 1:24 PM CDTSevere Thunderstorm WarningLIXPike, Walthall52 min
Jun 10, 1:58 PM CDTSevere Thunderstorm WarningLIXPike, Walthall33 min
Jun 10, 2:27 PM CDTSpecial Weather StatementLIXPearl River63 min
Jun 10, 3:45 PM CDTSpecial Weather StatementLIXWilkinson60 min

Nearby

Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.